Posted by Ueli (220.127.116.11) on January 18, 2001 at 10:02:49:
In Reply to: Imitrex Rebound Headaches? posted by Joe S on January 17, 2001 at 23:38:10:
There is lots of half witted stuff going around about rebound headaches, including from a salesman from ZA without any medical knowledge.
Heavy users of pain killers, both OTC and narcotic, may experience after prolonged use (or after withdrawal) rebound headaches, but hey, I would trade in my CH for them.
Imitrex does not interfere directly with the pain pathway, it rather breaks the vicious circle leading to the attack. Because of this, and due to the fact of the short half-life time (about 2 hours) if Imitrex, rebound 'headaches' are rather unlikely, and rebound CH attacks even more so.
It is a sad fact, that during the first years the cluster cycles tend to get worse, both in length and in the number of daily attacks.
Of course, one would like to know why, but to blame it on the Imitrex use there is IMHO not enough evidence.
Post a Followup